Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

Conjugates of characteristic Sturmian words generated by morphisms

Glen, A.ORCID: 0000-0002-9434-3412 (2004) Conjugates of characteristic Sturmian words generated by morphisms. European Journal of Combinatorics, 25 (7). pp. 1025-1037.

[img]
PDF - Authors' Version
Download (221kB)
Free to read: http://dx.doi.org/10.1016/j.ejc.2003.12.012
*No subscription required

Abstract

This article is concerned with characteristic Sturmian words of slope α and 1-α (denoted by cα and c1-α resp.), where α∈(0,1) is an irrational number such that α=[0;1+d1,d2,..., dn] with dn≥d1≥1. It is known that both cα and c1-α are fixed points of non-trivial (standard) morphisms σ and σ̂, respectively, if and only if α has a continued fraction expansion as above. Accordingly, such words cα and c1-α are generated by the respective morphisms σ and σ̂. For the particular case when α=[0;2,r̄] (r≥1), we give a decomposition of each conjugate of cα (and hence c1-α) into generalized adjoining singular words, by considering conjugates of powers of the standard morphism σ by which it is generated. This extends a recent result of Levé and Séébold on conjugates of the infinite Fibonacci word.

Item Type: Journal Article
Publisher: Academic Press
Copyright: © 2004 Elsevier Ltd.
URI: http://researchrepository.murdoch.edu.au/id/eprint/3881
Item Control Page Item Control Page

Downloads

Downloads per month over past year